Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 67, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 14, 2004, 9:14 PM MDT for Laramie County, Wyoming. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2004, 9:14 PM MDT (03:14 UTC)
- Expired
- Jul 14, 2004, 10:15 PM MDT
- In force
- 61 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 13 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 4:35 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 2402 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 150314 SVRCYS WYC021-150415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 914 PM MDT WED JUL 14 2004 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LARAMIE COUNTY IN SOUTHEAST WYOMING * UNTIL 1015 PM MDT * AT 909 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF CHEYENNE. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF CHEYENNE AND 7 MILES SOUTH OF WARREN AF BASE BY 1015 PM MDT HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4093 10474 4110 10463 4121 10487 4101 10500 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:45 PM MDT, 7 hours 29 minutes earlier.
Area forecast discussion, Jul 14, 1:45 PM MDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT WED JUL 14 2004 .SHORT TERM...UPPER HIGH WILL REMAIN CENTERED OVER CO TONIGHT AND THURSDAY. A SHORT WAVE WILL MOVE INTO THE WY PORTION OF THE CWA THURSDAY AFTERNOON. LOW LEVEL MOISTURE WILL BE PRESENT TONIGHT AND AGAIN THURSDAY AFTERNOON. MID LEVEL MONSOONAL MOISTURE WILL CONTINUE TO STREAM INTO THE AREA AROUND THE UPPER HIGH. LIS WILL BE AROUND -4 THIS EVENING ACROSS THE NORTHERN PANHANDLE WITH CAPE VALUES IN EXCESS OF 1000 J/KG. HOWEVER...500 MB WINDS ARE LESS THAN 30 KTS...SO STORMS THAT DO FORM THIS EVENING WILL NOT HAVE ANY TILT...AND WILL BE MAINLY HEAVY RAIN PRODUCERS. SOME STORMS EAST OF THE LARAMIE RANGE MAY PULSE UP AND PRODUCE BRIEF HAIL BEFORE DOWNDRAFTS CUT OFF UPDRAFTS. WILL GO WITH ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ACROSS THE CWA THIS EVENING. TOMORROW AFTERNOON LOOKS SIMILAR IN THUNDERSTORM COVERAGE...WITH THE STORMS BECOMING A BIT STRONGER...DUE TO THE DYNAMICS PRODUCED BY THE SHORT WAVE. HOWEVER...BEST INSTABILITY AND CAPES MOVE OFF TO THE EAST BY 00Z FRIDAY...RESULTING IN A DECREASE IN INTENSITY OF STORMS AFTER THIS TIME. .LONG TERM...THU NGT AND BYND...AVBL MODELS TDA STILL POINT TO A FTR WORKING ITS WAY ARND 4 CRNRS UPR HIGH INTO THE REGION THU AFTN/NGT. FOR FRI...MAY BE LIKE TDA...KINDA BTWN SYSTEMS WITH FEWER STORMS ARND. UPR PTRN REMAINS ABOUT THE SAME THRU NEXT WEEK...06Z GFS SUGGESTED THAT THE FTR MOVG INTO THE PAC NW AND THEN ACRS THE CANDN BORDER MAY NOT BE AS STG AS 00Z LR GFS SHOWED...WHICH WOULD MEAN MORE OF THE USUAL LATE DAY TSTMS WITH A BIT ABOVE NRML TEMPS. AS IS COMMON IN THESE RATHER STAGNANT PTRNS...HARD TO FCST MONSOONAL SURGES OF MSTR PAST ABOUT 3-4 DAYS. STILL LOOKS PERHAPS A BIT DRIER SAT AND SUN...THEN A BIT BETTER CHC MON/TUE WITH BRUSH BY OF SYSTEM TO THE N. NO NEW 12Z GFS SO FAR HERE...SO LTL OVERALL CHNGS MADE IN FCST PAST SAT. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE.
Hazardous weather outlook, Jul 14, 9:47 AM MDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 947 AM MDT WED JUL 14 2004 NEZ001>003-019>021-054-055-WYZ059>070-151130- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 947 AM MDT WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE NORTHERN HALF OF THE NEBRASKA PANHANDLE. ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE ACROSS THE SLIGHT RISK AREA...PRODUCING LARGE HAIL AND STRONG GUSTY WINDS. HEAVY RAIN CAN BE EXPECTED WITH THE THUNDERSTORMS ACROSS THE AREA. DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL OCCUR AGAIN THURSDAY AND FRIDAY AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE WITH LOCALLY HEAVY RAINS FROM GENERALLY NORTH AND EAST OF A LINE FROM CASPER TO CHEYENNE. WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE AGAIN IN MOST AREAS SATURDAY THROUGH MONDAY OVER SOUTHEAST WYOMING AND WESTERN NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN THE SLIGHT RISK AREA. KMD
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:42 PM MDT | Flash Flood Warning | CYS | Albany | 33 min |
| Jul 14, 8:13 PM MDT | Flash Flood Warning | CYS | Albany | 47 min |
| Jul 14, 8:58 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 62 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.